Alert archive / Utah / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 20, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 26, 2007, 10:02 PM MDT for Salt Lake County, Utah. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2007, 10:02 PM MDT (04:02 UTC)
- Expired
- Jul 26, 2007, 10:24 PM MDT
- In force
- 22 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Salt Lake County, UT
The radar
The Salt Lake City radar (KMTX), 88 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 4.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2051 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 270405
SVRSLC
UTC035-270445-
/O.NEW.KSLC.SV.W.0020.070727T0402Z-070727T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1002 PM MDT THU JUL 26 2007
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SALT LAKE COUNTY IN UTAH...
THIS INCLUDES THE COMMUNITIES OF...SANDY...MURRAY...
* UNTIL 1045 PM MDT
* AT 959 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COTTONWOOD HEIGHTS...OR ABOUT 6 MILES NORTHEAST OF SANDY...AND
MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EAST MILL CREEK AT 1020 PM MDT
OTHER STRONG STORMS ARE NEAR WEST JORDAN...AND WILL BE MOVE ACROSS
MIDVALE AND SANDY THROUGH 1030 PM MDT.
THESE IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED.
LAT...LON 4070 11193 4062 11210 4044 11196 4052 11179
4061 11157 4068 11161 4077 11165
$$
BAS1 follow-up statement
000
WWUS55 KSLC 270424
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1023 PM MDT THU JUL 26 2007
UTC035-270433-
/O.CAN.KSLC.SV.W.0020.000000T0000Z-070727T0445Z/
SALT LAKE UT-
1023 PM MDT THU JUL 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SALT LAKE COUNTY IS
CANCELED...
THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE WARNING
HAS BEEN CANCELED. VERY HEAVY RAIN...SMALL HAIL AND FREQUENT
LIGHTNING IS STILL POSSIBLE WITH STORMS IN THE CENTRAL AND SOUTHERN
SALT LAKE VALLEY.
LAT...LON 4070 11193 4062 11210 4044 11196 4052 11179
4061 11157 4068 11161 4077 11165
$$
BASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 9:55 PM MDT, 7 minutes earlier.
Area forecast discussion, Jul 26, 9:55 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 955 PM MDT THU JUL 26 2007 .SYNOPSIS...HIGH PRESSURE REMAINS SITUATED OVER THE AREA. THE AIRMASS WILL DRY FROM THE NORTH AND WEST TOMORROW...BUT MOISTURE WILL HOVER IN PLACE OVER SOUTHERN AND EASTERN UTAH INTO THE WEEKEND. && .DISCUSSION...WEAK DISTURBANCE PUSHING ACROSS THE WEST DESERTS OF UTAH PRODUCING SOME DECENT CONVECTION WITH LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS OUT AHEAD OF IT. THIS AREA OF THUNDERSTORMS WILL CONTINUE SHIFTING EASTWARD THIS EVENING BEFORE DECREASING IN INTENSITY LATE TONIGHT. OTHERWISE...THINGS ARE WINDING DOWN ELSEWHERE ACROSS THE CWA. THE AIRMASS STARTS DRYING OUT FROM THE NORTH AND WEST TONIGHT IN A WEST TO NORTHWEST FLOW...BUT AMPLE MOISTURE WILL REMAIN OVER SOUTHERN AND AND EASTERN UTAH FOR MORE SCATTERED CONVECTION TOMORROW. THE DRIER AIR WILL THEN SPREAD ACROSS MOST OF THE REST OF THE CWA THROUGH THE WEEKEND...BUT SOME DIURNAL CONVECTION WILL STILL BE POSSIBLE OVER THE HIGH TERRAIN. AS HIGH PRESSURE REDEVELOPS OVER EASTERN UTAH EARLY NEXT WEEK...EXPECT MOISTURE TO START INCREASING OVER THE AREA AGAIN. NO UPDATES TONIGHT. && .AVIATION...SHOWERS AND THUNDERSTORMS PACKING GUSTY WINDS UP TO 35KT...ALONG WITH HEAVY RAIN OCCASIONALLY REDUCING CONDITIONS TO MVFR...WILL IMPACT THE SLC TERMINAL THROUGH 05-06Z. AFTER THAT TIME...THE CHANCE OF THUNDERSTORMS IMPACTING THE SLC TERMINAL DECREASES TO 10 PERCENT FOR THE REST OF THE NIGHT. BECAUSE WINDS WILL BE ERRATIC DUE TO THUNDERSTORMS FOR THE NEXT FEW HOURS...PREVAILING SOUTHERLY DRAINAGE WINDS WILL LIKELY BE DELAYED UNTIL AROUND 08Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 26, 6:50 AM MDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 650 AM MDT THU JUL 26 2007 UTZ001>016-019>021-517-518-WYZ021-271300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 650 AM MDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH ALONG WITH FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THE VERY MOIST AIRMASS ACROSS THE AREA WILL BRING ADDITIONAL SHOWERS AND THUNDERSTORMS TO UTAH AND SOUTHWEST WYOMING TODAY. SHOWERS AND THUNDERSTORMS WILL PEAK DURING THE AFTERNOON AND EARLY EVENING HOURS...THEN GRADUALLY DISSIPATE DURING THE LATE EVENING HOURS. LOCALLY HEAVY RAINS ARE ONCE AGAIN POSSIBLE FROM THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH MONDAY... THOUGH MAINLY OVER THE SOUTHERN...CENTRAL...AND EASTERN MOUNTAINS. MOISTURE WILL INCREASE AGAIN FROM THE SOUTH LATE MONDAY...BRINGING A RENEWED THREAT OF WIDESPREAD SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Jul 26, 4:28 PM MDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
428 PM MDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TORNADO PLYMOUTH 41.88N 112.14W
07/25/2007 BOX ELDER UT PUBLIC
TORNADO OVER GRASS FIELD SEEN NEAR I-15 AND PHOTOS TAKEN
TO CONFIRM. NO DAMAGE. OBSERVERS REPORTED THAT IT CROSSED
THE INTERSTATE. INFORMATION FROM KTVX.
&&
ATARDYLocal storm report, Jul 26, 4:56 PM MDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
456 PM MDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD 1 E FOUNTAIN GREEN 39.63N 111.62W
07/25/2007 SANPETE UT PUBLIC
DEBRIS FLOW FROM THE SALT CREEK BURN SCAR DAMAGED SEVERAL
HOMES.
&&
MCINERNEYLocal storm report, Jul 26, 5:15 PM MDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
515 PM MDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TORNADO PLYMOUTH 41.88N 112.14W
07/25/2007 F0 BOX ELDER UT PUBLIC
TORNADO OVER GRASS FIELD SEEN NEAR I-15 AND PHOTOS TAKEN
TO CONFIRM. NO DAMAGE. OBSERVERS REPORTED THAT IT CROSSED
THE INTERSTATE. INFORMATION FROM KTVX.
0418 PM HAIL 10 E PARK CITY 40.66N 111.30W
07/25/2007 E1.00 INCH SUMMIT UT PUBLIC
REPORT RELAYED FROM FEDEX DRIVER TO KUTV CHANNEL 2
0450 PM FLASH FLOOD 1 E FOUNTAIN GREEN 39.63N 111.62W
07/25/2007 SANPETE UT PUBLIC
DEBRIS FLOW FROM THE SALT CREEK BURN SCAR DAMAGED SEVERAL
HOMES.
0555 PM TSTM WND GST 6 NW SALT LAKE CITY 40.83N 112.01W
07/25/2007 E69.00 MPH SALT LAKE UT MESONET
SALT AIR MESONET SITE NEAR INTERSTATE 80. ESTIMATED TIME.
GUSTS 53 MPH AT SLC ASOS AT 606 PM MDT.
0620 PM FLASH FLOOD 3 W GRANTSVILLE 40.59N 112.52W
07/25/2007 TOOELE UT OTHER FEDERAL
DEBRIS FLOW FROM KIMBELL BURN SCAR CROSSED STATE ROAD 186
WEST OF THE TOWN OF GRANTSVILLE. ROAD CLOSED BY FLOWING
MUD AND DEBRIS.
0630 PM TSTM WND GST SOUTH WEBER 41.13N 111.93W
07/25/2007 M73.00 MPH DAVIS UT TRAINED SPOTTER
PERSONAL WEATHER STATION
0730 PM FLASH FLOOD LEAMINGTON 39.53N 112.29W
07/25/2007 MILLARD UT TRAINED SPOTTER
DEBRIS FLOW IN LEAMINGTON DEVILS DEN BURN AREA IN
LEAMINGTON CANYON REPORTED BY SPOTTER. EVENT BETWEEN
LEAMINGTON AND OAK CITY.
&&
ATARDYLocal storm report, Jul 26, 5:49 PM MDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
549 PM MDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLASH FLOOD 5 E FOUNTAIN GREEN 39.63N 111.54W
07/26/2007 SANPETE UT NWS EMPLOYEE
DEBRIS FLOW FROM SALT CREEK BURN SCAR RUNNING ACROSS
ROADS. RAWS STATION MEASURED 0.97 INCHES OF WATER IN 15
MINUTES.
&&
LCHENGLocal storm report, Jul 26, 9:20 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
920 PM MDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST WEST JORDAN 40.60N 112.00W
07/26/2007 M63.00 MPH SALT LAKE UT TRAINED SPOTTER
&&
LCHENGThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:38 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 52 min |
| Jul 26, 8:37 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 38 min |
| Jul 26, 9:14 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 46 min |
| Jul 27, 3:13 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 47 min |
| Jul 27, 3:50 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 40 min |
| Jul 27, 4:04 PM MDT | Flash Flood Warning | SLC | Washington | 116 min |
| Jul 27, 4:09 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 51 min |
| Jul 27, 4:39 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 51 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.